Format

Send to

Choose Destination
See comment in PubMed Commons below
Drug Saf. 2002;25(2):73-6.

Can angiotensin receptor antagonists be used safely in patients with previous ACE inhibitor-induced angioedema?

Author information

1
Department of Clinical Pharmacology, University of New South Wales, Sydney, Australia.

Abstract

Angioedema is an uncommon but potentially life-threatening adverse event associated with ACE inhibitor therapy which is believed to be due to potentiation of the vascular effects of bradykinin. Angiotensin receptor antagonists were not expected to produce angioedema, as they do not inhibit the catabolism of bradykinin. However, it is now apparent that angioedema is occasionally associated with angiotensin receptor antagonist therapy and may be more likely to occur in patients who have previously experienced angioedema while receiving ACE inhibitors. Angiotensin receptor antagonists cannot be considered to be a safe alternative therapy in patients who have previously experienced ACE inhibitor-associated angioedema.

PMID:
11888349
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center